Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 86, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 26, 2017, 7:43 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 28, 2017, 3:36 AM CDT
- In force
- 32 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
451 WGUS44 KLIX 270043 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 743 PM CDT Wed Jul 26 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-280000- /O.NEW.KLIX.FL.W.0086.170727T0043Z-170728T0000Z/ /TYTM6.1.ER.170726T2146Z.170727T0600Z.170727T1800Z.NO/ 743 PM CDT Wed Jul 26 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Chitto River Near Tylertown. * until Thursday evening. * At 6:45 PM Wednesday the stage was 15.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river is expected to continue rising to near 16.0 feet shortly after midnight tonight. The river is expected to fall below flood stage early tomorrow afternoon. * Impact...At 16.0 feet...The road through the middle of Hidden Springs Resort Park will begin to flood along with low-lying farm and pasture land near the river. * Impact...At 15.0 feet...Low-lying farm and pasture land near the river will flood. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$
5 follow-up statements
863 WGUS44 KLIX 270816 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 316 AM CDT Thu Jul 27 2017 ...Observed Flooding Changed from Minor to Moderate Severity for the following rivers in Mississippi... ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-280930- /O.EXT.KLIX.FL.W.0086.000000T0000Z-170728T0930Z/ /TYTM6.2.ER.170726T2146Z.170727T1200Z.170728T0330Z.NO/ 316 AM CDT Thu Jul 27 2017 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Bogue Chitto River Near Tylertown. * until late tonight. * At 2:45 AM Thursday the stage was 17 feet. * Moderate flooding is forecast. * Flood stage is 15.0 feet. * Impact...At 17.0 feet...Travel in Hidden Springs Resort is possible but hazardous, as roads will be flooded. Evacuation of the park is recommended, when further rises are expected. Low-lying farm and pasture land near the river will remain flooded. * Impact...At 16.0 feet...The road through the middle of Hidden Springs Resort Park will begin to flood along with low-lying farm and pasture land near the river. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$
815 WGUS84 KLIX 271126 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 626 AM CDT Thu Jul 27 2017 ...The flood warning continues for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-281726- /O.EXT.KLIX.FL.W.0086.000000T0000Z-170728T1912Z/ /TYTM6.2.ER.170726T2146Z.170727T1800Z.170728T1312Z.NO/ 626 AM CDT Thu Jul 27 2017 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The Bogue Chitto River Near Tylertown. * until Friday afternoon. * At 5:45 AM Thursday the stage was 17.5 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river will continue rising to near 18.0 feet by this afternoon. The river will fall below flood stage tomorrow morning. * Impact...At 18.0 feet...Secondary roads in the vicinity of the river will flood. Homes close to the river and portions of the Hidden Springs Resort Park will be flooded. Low-lying farm and pasture land near the river will remain flooded. * Impact...At 17.0 feet...Travel in Hidden Springs Resort is possible but hazardous, as roads will be flooded. Evacuation of the park is recommended, when further rises are expected. Low-lying farm and pasture land near the river will remain flooded. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$
980 WGUS84 KLIX 271432 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 932 AM CDT Thu Jul 27 2017 ...The flood warning continues for the following rivers in Mississippi...Louisiana... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-282032- /O.EXT.KLIX.FL.W.0086.000000T0000Z-170729T0600Z/ /TYTM6.2.ER.170726T2146Z.170727T1800Z.170729T0000Z.NO/ 932 AM CDT Thu Jul 27 2017 ...Flood Warning extended until late Friday night...The Flood Warning continues for The Bogue Chitto River Near Tylertown. * until late Friday night. * At 8:45 AM Thursday the stage was 17.8 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river will continue rising to near 18.0 feet by this afternoon. The river will fall below flood stage tomorrow evening. * Impact...At 18.0 feet...Secondary roads in the vicinity of the river will flood. Homes close to the river and portions of the Hidden Springs Resort Park will be flooded. Low-lying farm and pasture land near the river will remain flooded. * Impact...At 17.0 feet...Travel in Hidden Springs Resort is possible but hazardous, as roads will be flooded. Evacuation of the park is recommended, when further rises are expected. Low-lying farm and pasture land near the river will remain flooded. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$ LAC103-282032- /O.EXT.KLIX.FL.W.0077.170727T1530Z-170801T0000Z/ /BSHL1.1.ER.170727T1530Z.170730T0000Z.170731T1800Z.NO/ 932 AM CDT Thu Jul 27 2017 ...Flood Warning extended until Monday evening...The Flood Warning continues for The Bogue Chitto River Near Bush. * until Monday evening. * At 9:15 AM Thursday the stage was 10.9 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise above flood stage by late this morning and continue to rise to near 12.0 feet by Saturday evening. The river will fall below flood stage by Monday early afternoon. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
891 WGUS84 KLIX 280040 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 740 PM CDT Thu Jul 27 2017 ...The flood warning continues for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties Bogue Chitto River Near Bush affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-281640- /O.EXT.KLIX.FL.W.0086.000000T0000Z-170728T1640Z/ /TYTM6.2.ER.170726T2146Z.170727T1800Z.170728T1040Z.NO/ 740 PM CDT Thu Jul 27 2017 The Flood Warning continues for The Bogue Chitto River Near Tylertown. * until Friday morning. * At 6:45 PM Thursday the stage was 16.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river is expected to continue to fall to below flood stage by early tomorrow. * Impact...At 16.0 feet...The road through the middle of Hidden Springs Resort Park will begin to flood along with low-lying farm and pasture land near the river. * Impact...At 15.0 feet...Low-lying farm and pasture land near the river will flood. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$ LAC103-290639- /O.CON.KLIX.FL.W.0077.000000T0000Z-170801T0000Z/ /BSHL1.1.ER.000000T0000Z.170730T0000Z.170731T1800Z.NO/ 740 PM CDT Thu Jul 27 2017 The Flood Warning continues for The Bogue Chitto River Near Bush. * until Monday evening. * At 6:15 PM Thursday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river is expected to continue rising to near 12.0 feet by Saturday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$
386 WGUS84 KLIX 280836 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 336 AM CDT Fri Jul 28 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-280906- /O.CAN.KLIX.FL.W.0086.000000T0000Z-170728T1640Z/ /TYTM6.2.ER.170726T2146Z.170727T1800Z.170728T0442Z.NO/ 336 AM CDT Fri Jul 28 2017 The Flood Warning is cancelled for The Bogue Chitto River Near Tylertown. * At 2:45 AM Friday the stage was 13.8 feet. * Fell below flood stage at 11:42 PM Thursday. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to 11.5 feet by tomorrow morning. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 26, 7:39 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 26, 7:39 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 739 PM CDT Wed Jul 26 2017 .SOUNDING DISCUSSION... Deep layer northerly flow persists across the area, and some drier air remains in place in the mid-levels according to the latest sounding data. Rain cooled air near the surface is also noted in the sounding as a thunderstorm had passed through shortly before launch. This resulted in a strong low level temperature inversion forming below 1000mb. Some marginal instability existed just above this low level inversion as indicated by mid-level lapse rates of 6.2C/km and a most unstable CAPE of around 1600 J/KG. Overall moisture content of the atmosphere was little changed through the day with PW values holding fairly steady, and mean mixing ratios only dropping slightly. All of these conditions point toward a marginally unstable atmosphere with ample moisture to tap into resulting in the widely scattered convection observed today along mesoscale boundaries. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 94 72 92 / 10 10 10 10 BTR 74 95 73 93 / 10 10 10 10 ASD 75 95 75 93 / 10 10 10 10 MSY 76 94 76 93 / 10 10 10 10 GPT 78 93 77 91 / 10 20 10 10 PQL 75 94 75 92 / 10 30 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jul 26, 12:21 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1221 PM CDT Wed Jul 26 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-270530- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1221 PM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is a better chance for late afternoon thunderstorms developing on the lake breeze south of the tidal lakes. Any storms that do form will be capable of producing heavy rainfall due to slow movement. Otherwise, only isolated thunderstorms are possible elsewhere. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Only isolated, mainly afternoon thunderstorms are expected over eastern areas again Thursday, then there will be a better chance of showers and thunderstorms over the weekend as a weak cold front moves into the region. A few strong to severe thunderstorms will be possible, mainly late Friday through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24/RR
In the hours before
Special weather statement, Jul 26, 3:40 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT WED JUL 26 2017
LAZ039-040-071-072-262115-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-
340 PM CDT WED JUL 26 2017
...Strong east winds moving across the north shore...
A gust front from thunderstorms over central St. Tammany Parish
was producing wind gusts 30 to 40 mph. These higher winds will move
through Covington, Abita Springs, Folsom, Goodbee and Madisonville
through 415 pm CDT.
Loose unsecured items may get tossed. Small tree limbs may snap.
LAT...LON 3079 9000 3035 9007 3037 9011 3039 9019
3039 9022 3035 9027 3030 9032 3030 9035
3028 9037 3029 9041 3030 9043 3031 9042
3033 9045 3079 9030
TIME...MOT...LOC 2038Z 089DEG 15KT 3072 9009 3034 9015
24/RRSpecial weather statement, Jul 26, 3:45 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
345 PM CDT WED JUL 26 2017
LAZ040-062-MSZ080-262115-
Orleans-St. Tammany-Hancock-
345 PM CDT WED JUL 26 2017
...Strong Winds entering eastern St Tammany and eastern Orleans
Parishes from the east...
At 342 pm CDT...Radar indicated wind gusts generated from
thunderstorms over Pearlington Mississippi spreading westward into
eastern St Tammany and New Orleans East. Gusts 30 to 40 mph are
likely to occur from this gust front. These high winds will move
through Slidell, Eden Isles, Irish Bayou, St Catherine by 415 pm CDT.
Loose unsecured items may get tossed. Small tree limbs may snap.
LAT...LON 3048 8957 3031 8969 3016 8961 3018 8975
3016 8973 3016 8968 3015 8963 3008 8968
3006 8973 3002 8973 3004 8982 2999 8988
3008 8993 3015 8987 3023 8985 3026 8990
3026 8991 3039 8982
TIME...MOT...LOC 2042Z 057DEG 11KT 3038 8969 3028 8976 3017 8971
24/RRSpecial weather statement, Jul 26, 4:29 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
429 PM CDT WED JUL 26 2017
LAZ062-064-262200-
Orleans-Upper St. Bernard-
429 PM CDT WED JUL 26 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD AND CENTRAL ORLEANS PARISHES...
At 428 PM CDT, strong thunderstorms were clustered near East New
Orleans, moving southwest at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, East New Orleans, Chalmette, Lake Catherine, Meraux,
Violet and Lakefront Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3003 9007 3003 9004 3005 9003 3004 9001
3006 8997 3015 8987 3015 8985 3013 8986
3011 8985 3010 8982 3010 8979 3016 8974
3013 8970 3004 8975 3004 8982 3000 8986
2995 8984 2993 8981 2988 8984
TIME...MOT...LOC 2128Z 035DEG 12KT 3013 8984Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.